Alert archive / Virginia / River Flood Warnings in 2014
River Flood Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Apr 30, 2014, 11:52 AM EDT for Fluvanna County, Virginia. It took effect at Apr 30, 2014, 9:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 11:52 AM EDT (15:52 UTC)
- In effect from
- Apr 30, 2014, 9:00 PM EDT
- Expired
- May 2, 2014, 4:00 AM EDT
- In force
- 31 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fluvanna County, VA
The radar
The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rivanna River at Palmyra (PYAV2).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02034000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 4:48 PM EDT, 19 hours 4 minutes earlier.
Area forecast discussion, Apr 29, 4:48 PM EDT, 19 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT TUE APR 29 2014
.SYNOPSIS...
A WARM FRONT OVER NORTH CAROLINA WILL SLOWLY LIFT NORTH THROUGH THE
MID ATLANTIC TONIGHT. MEANWHILE...A COMPLEX AREA OF LOW PRESSURE
TRACKS EASTWARD FROM THE PLAINS STATES. WIDESPREAD AND POTENTIALLY
SIGNIFICANT RAINFALL IS EXPECTED THROUGH WEDNESDAY NIGHT. HIGH
PRESSURE AND DRIER AIR SLOWLY BUILD IN FROM THE WEST THURSDAY
THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
GOES WATER VAPOR AND LONGWAVE IR CHANNELS CONTINUE TO INDICATE A
PERSISTENT MCS...WHICH HAS TRACKED FROM THE DEEP SOUTH EARLIER
TODAY...TO THE NORTHERN GULF THIS AFTERNOON. THIS HAS INHIBITED
MOISTURE TRANSPORT NORTHWARD ACROSS THE SOUTHEAST AND INTO THE MID
ATLANTIC. MEANWHILE...A 1044MB SURFACE HIGH OVER EASTERN CANADA
CONTINUES TO BUILD SSW ALONG THE EAST COAST. THIS HAS LIMITED THE
NORTHWARD MOVEMENT OF A WARM FRONT OVER NC...ESPECIALLY OVER THE
PIEDMONT. THE BOUNDARY HAS NUDGED NORTHWARD OVER THE COASTAL PLAIN
WITH MID/UPPER 60S CREEPING INTO INTERIOR NE NC. THE BEST CHANCE OF
SEVERE WEATHER WILL BE ALONG AND S OF THE WARM FRONT DUE TO
INCREASED LOW-LEVEL SHEAR. THE THREATS INCLUDE LARGE
HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES...HENCE A
TORNADO WATCH THROUGH 9PM FOR PORTIONS OF NE NC AWAY FROM THE COAST.
FARTHER N...ELEVATED CONVECTION IS DEVELOPING ABOVE THE LOW-LEVEL
CAD WEDGE AS THE THERMODYNAMIC PROFILE IS UNSTABLE ALOFT. THESE
UPDRAFTS HAVE THE POTENTIAL TO PRODUCE HAIL.
THE HIGH IS PROGGED TO SLOWLY WEAKEN OVERNIGHT. MEANWHILE...MOISTURE
TRANSPORT IS EXPECTED TO RECOVER. SHRA AND EMBEDDED TSTMS ARE
EXPECTED TO INCREASE IN COVERAGE TONIGHT (ESPECIALLY ACROSS WESTERN
PORTIONS)...WITH THE AXIS OF HEAVIEST RAIN SETTING UP ACROSS THE VA
PIEDMONT. THE HIGHEST POPS WILL BE ACROSS THE PIEDMONT
OVERNIGHT...AND THEN TREND THROUGH CENTRAL AND NE PORTIONS AFTER
MIDNIGHT. AT THIS TIME...ONLY CHC POPS ARE FORECAST FOR SE
PORTIONS...WHICH WILL BE FARTHEST FROM THE BEST LARGE SCALE FORCING.
LOWS WILL RANGE FROM THE LOW/MID 50S N (WHICH WILL OCCUR THIS
EVENING AS TEMPERATURES RISE LATE)...TO THE LOW/MID 60S S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE THERMODYNAMIC PROFILE BECOMES INCREASINGLY MOIST THROUGH
WEDNESDAY WITH DEEP LAYER SATURATION. 850MB MOISTURE TRANSPORT
VALUES PER GEFS/SREF REACH AROUND 5 ST DEV ACROSS THE WRN PORTION OF
THE AREA ESPECIALLY INTO WEDNESDAY/WEDNESDAY EVENING. SEVERAL INCHES
OF RAIN ARE LIKELY THROUGH WEDNESDAY NIGHT WITH PERIODS OF +SHRA AND
EMBEDDED TSTMS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS
OF THE I-95 CORRIDOR AND EASTERN VA PIEDMONT. THE FLOOD HEADLINE IS
FLASH FLOOD...BUT ANY FLOODING WILL LIKELY BE A COMBINATION OF
FLASHY AND SLOW RISE FLOODING. MUCH OF THE LOCAL AREA IS IN A SLIGHT
RISK FOR SEVERE WX WEDNESDAY. HOWEVER...THE BIGGER THREAT MAY BECOME
HEAVY RAIN/FLOODING...ESPECIALLY AS THE PROFILE BECOMES INCREASINGLY
MOIST ADIABATIC.
DRIER AIR ATTEMPTS TO MOVE IN FROM THE WEST THURSDAY. HOWEVER...THE
FRONT WILL BE SLOW TO CLEAR THE COAST...SO PERIODS OF RAIN COULD
CONTINUE ALONG THE COAST...ESPECIALLY EARLY ALONG WITH A CHC OF
THUNDER. DRIER CONDITIONS EVENTUALLY PREVAIL BY FRIDAY WITH ONLY A
SLIGHT CHC POP FOR SE PORTIONS.
HIGHS WILL MAINLY BE IN THE MID/UPPER 70S WEDNESDAY AND
THURSDAY...WITH LOW/MID 70S FRIDAY. LOWS SHOULD BE IN THE 60S
WEDNESDAY NIGHT...WITH UPPER 40S/50S THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WILL MAINTAIN A DRY FCST IN THE EXTENDED PERIOD. DEEPER MOIST ALNG A
COLD FRONT WILL BE WELL OFF THE CST FRI NGT INTO SAT MORNG...AS A
WEAK TROF IN THE MID LVLS SWINGS FM THE OH VLY INTO THE MID ATLC
REGION HELPING TO NUDGE THE FRONT FARTHER E. SO...WILL ONLY HAVE A
SLGT CHC POP OVR CSTL NE NC DURING THIS PERIOD. OTHERWISE...WEAK HI
PRES WILL BLD INTO/ACRS THE AREA SAT INTO SAT EVENG. A WEAK COLD
FRONT IN WNW FLO WILL DROP ACRS THE REGION LATE SAT NGT THRU
SUN...PRODUCING JUST SOME CLOUDS. HI PRES WILL BLD DOWN INTO THE
AREA FOR SUN NGT INTO TUE...FOLLOWED BY A WEAK WARM FRONT TRYING TO
LIFT NNE INTO THE AREA LATE IN THE DAY. MIN TEMPS WILL RANGE FM THE
MID 40S TO LWR 50S SAT MORNG...UPR 40S TO MID 50S SUN MORNG...MID
40S TO LWR 50S MON MORNG...AND IN THE UPR 40S TO MID 50S TUE MORNG.
MAX TEMPS WILL GENERALLY RANGE FM THE MID 60S TO MID 70S THRU THE
PERIOD.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A FAIRLY SOLID AND UNIFORM STRATUS DECK OF 500-1000 FT AGL IS
ACCOMPANIED BY -RADZ AND FOG TODAY. AS THE EVENING PROGRESSES INTO
THE OVERNIGHT HOURS...SHOWERS WILL BECOME FOCUSED OVER AREAS WEST OF
INTERSTATE 95. ISOLATED THUNDERSTORMS ARE POSSIBLE THE REST OF TODAY
AND TONIGHT BUT ARE NOT EXPECTED TO BE SEVERE. A WARM FRONT WILL
SLOWLY LIFT NORTH OF KRIC BY 30/1200Z. THIS WILL HELP TO BREAK UP
THE LOW STRATUS WED MORNING AND ENHANCE THUNDERSTORM POTENTIAL
DURING THE AFTN. IF ENOUGH SUNSHINE PEEKS THROUGH WED MORNING/EARLY
AFTN...THEN THE CHANCES FOR SEVERE WEATHER INCREASES. IF SEVERE
THUNDERSTORMS DEVELOP...THE MAIN IMPACTS TO AIRFIELD OPERATIONS WILL
BE HEAVY RAIN/STRONG GUSTY WINDS/LARGE HAIL/ISOLATED TORNADOES WITH
PERIODS OF LIFR-IFR CONDITIONS POSSIBLE UNDER THE STRONGEST STORM
CORES. IT IS TOO SOON TO PINPOINT THE EXACT TIMING OF THUNDERSTORMS
AT AREA TAF SITES...SO WILL LIKELY MAKE ADJUSTMENTS AS CONDITIONS
UNFOLD WED MORNING/AFTN. RAINFALL IN GENERAL IS NOT EXPECTED TO MOVE
OUT OF THE MID ATLANTIC REGION UNTIL THU EVENING DUE TO A COLD FRONT
SLOWLY CROSSING THE AREA LATE WED NIGHT INTO THU. CIGS/VISIBILITIES
SHOULD GRADUALLY IMPROVE FROM WEST TO EAST ON THU BEHIND THE COLD
FRONTAL PASSAGE.
&&
.MARINE...
AN EXTENDED PERIOD OF SCA WINDS/WAVES/SEAS WILL CONTINUE ACROSS
THE MARINE AREA THROUGH WED NIGHT. THIS ALL DUE TO THE INCREASING
PRESSURE GRADIENT BETWEEN THE HIGH PRESSURE OFF THE NORTHEAST
COAST AND LOW PRESSURE LIFTING NE INVOF GREAT LAKES REGION. STRONG
EAST WINDS THIS EVENG...WILL BECOME SOUTHEAST TNGT AND WED...THEN
BECOME SOUTH LATER WED AND WED NGT...AS A COLD FRONT APPROACHES FM
THE WEST. WAVES OVER THE CHES BAY WILL AVERAGE BETWEEN 3-5 FT WITH
SEAS RANGING BETWEEN 5-9 FT. A COLD FRONT WILL CROSS THE MARINE
AREA THU AFTN INTO THU NGT. CALMER/BELOW SCA CONDITIONS THEN EXPECTED
THU NGT THRU SUN.
&&
.HYDROLOGY...
HEAVY RAINFALL TONIGHT INTO WEDNESDAY ACROSS THE HEADWATERS AND
LOCAL AREA WILL LIKELY PRODUCE SIGNIFICANT RISES IN RIVER LEVELS
LATER WEDNESDAY THROUGH FRIDAY.
&&
.TIDES/COASTAL FLOODING...
ADDED NRN NECK/PORTIONS OF MIDDLE PENINSULA TO THE COASTAL FLOOD
ADVISORY LATE TONIGHT/EARLY WED AM. CURRENT TIDAL ANOMALIES ARE
ALREADY RUNNING MORE THAN 1 FT AT LEWISETTA AND EXPECT TO REACH
MINOR FLOODING THRESHOLDS WITH THE HIGH TIDE CYCLE LATE
TONIGHT/EARLY WED.
PERSISTENT ONSHORE FLOW PROGGED TO SLOWLY BUILD TIDES TO BETWEEN
1.0 TO 1.5 FEET ABOVE NORMAL BY LATE TONIGHT/ EARLY WED MORNING
HIGH TIDE CYCLE. THIS PUTS MOST AREAS WITHIN 0.5 FT OF MINOR
FLOODING THRESHOLDS. THE AREA OF CONCERN IS ACROSS THE LWR MD ERN
SHORE (CAMBRIDGE / OCEAN CITY / BISHOPS HEAD) WHERE MINOR FLOODING
LEVELS WILL LIKELY BE REACHED DURING WED MORNINGS HIGH TIDE CYCLE.
COASTAL FLOOD ADVSRY REMAINS IN EFFECT FOR THOSE AREAS.
POSSIBILITY EXISTS FOR MODERATE COASTAL FLOODING WED NIGHT OVER
THE UPPER BAY PARTICULARLY AT BISHOPS HEAD AND CAMBRIDGE. WILL
CONTINUE TO MONITOR AND AWAIT NEW GUIDANCE THIS AFTN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
WEDNESDAY FOR MDZ024-025.
COASTAL FLOOD ADVISORY FROM 1 AM TO 8 AM EDT WEDNESDAY FOR
MDZ021>023.
NC...NONE.
VA...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE
WEDNESDAY NIGHT FOR VAZ048-049-060>071-079-080.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 7 AM EDT
WEDNESDAY FOR VAZ075>078-085-086.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR ANZ650-652-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR ANZ630>638.
&&
SYNOPSIS...AJZ/MAS
NEAR TERM...AJZ
SHORT TERM...AJZ/MAS
LONG TERM...TMG
AVIATION...BMD
MARINE...TMG
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 29, 2:41 PM EDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 241 PM EDT TUE APR 29 2014 MDZ021>023-301845- DORCHESTER-WICOMICO-SOMERSET- 241 PM EDT TUE APR 29 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND POSSIBLE THUNDERSTORMS LATE TONIGHT MAY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND POSSIBLE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-301845- ACCOMACK-NORTHAMPTON VA- 241 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND POSSIBLE THUNDERSTORMS LATE TONIGHT MAY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND POSSIBLE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-301845- INLAND WORCESTER-MARYLAND BEACHES- 241 PM EDT TUE APR 29 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND POSSIBLE THUNDERSTORMS LATE TONIGHT MAY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND POSSIBLE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ016-017-102-VAZ072>074-081>084-087>098-301845- CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-KING WILLIAM- KING AND QUEEN-ESSEX-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 241 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS AND LARGE HAIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>015-030>032-301845- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS- 241 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS AND LARGE HAIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>071-079-080-301845- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 241 PM EDT TUE APR 29 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS AND LARGE HAIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075>078-085-086-301845- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS- 241 PM EDT TUE APR 29 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS AND LARGE HAIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:52 AM EDT | Special Weather Statement | AKQ | Brunswick, Greensville | 38 min |
| Apr 30, 3:56 AM EDT | Special Weather Statement | AKQ | Goochland, Louisa | 49 min |
| Apr 30, 4:42 AM EDT | Special Weather Statement | AKQ | Hanover, City of Richmond | 33 min |
| Apr 30, 6:25 AM EDT | Coastal Flood Advisory | AKQ | Lancaster, Middlesex, Northumberland, Richmond, Westmoreland | 12 hr |
| Apr 30, 6:25 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 50 min |
| Apr 30, 6:55 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 35 min |
| Apr 30, 7:32 AM EDT | Special Weather Statement | AKQ | Lunenburg | 43 min |
| Apr 30, 8:05 AM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg, Nottoway | 40 min |
| Apr 30, 8:46 AM EDT | Special Weather Statement | AKQ | Amelia, Goochland, Nottoway, Powhatan | 44 min |
| Apr 30, 9:25 AM EDT | Special Weather Statement | AKQ | Hanover, Powhatan | 50 min |
| Apr 30, 9:26 AM EDT | Areal Flood Advisory | AKQ | Lunenburg | 3 hr |
| Apr 30, 11:46 AM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 44 min |
| Apr 30, 11:52 AM EDT | River Flood Warning | AKQ | Buckingham, Fluvanna | 61 hr |
| Apr 30, 11:52 AM EDT | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 55 hr |
| Apr 30, 11:52 AM EDT | River Flood Warning | AKQ | Amelia, Cumberland, Prince Edward | 48 hr |
| Apr 30, 11:52 AM EDT | River Flood Warning | AKQ | Amelia, Chesterfield, Powhatan | 5 days |
| Apr 30, 12:19 PM EDT | Tornado Warning | AKQ | Brunswick, Greensville | 26 min |
| Apr 30, 12:37 PM EDT | Areal Flood Advisory | AKQ | Lunenburg | 3 hr |
| Apr 30, 12:43 PM EDT | Tornado Warning | AKQ | Greensville, Sussex | 32 min |
| Apr 30, 1:14 PM EDT | Special Weather Statement | AKQ | New Kent | 61 min |
| Apr 30, 1:20 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Nottoway, Powhatan, Prince Edward | 55 min |
| Apr 30, 1:29 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, Richmond | 46 min |
| Apr 30, 1:41 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, New Kent and 3 more | 3 hr |
| Apr 30, 1:49 PM EDT | Special Weather Statement | AKQ | Charles City, Greensville, James City, Prince George, Southampton, Surry and 4 more | 56 min |
| Apr 30, 2:22 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 38 min |
| Apr 30, 2:49 PM EDT | Areal Flood Advisory | AKQ | Greensville, Isle of Wight, James City, Southampton, Surry, Sussex and 7 more | 4 hr |
| Apr 30, 2:58 PM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, James City, Mathews, Middlesex, Surry and 5 more | 62 min |
| Apr 30, 3:09 PM EDT | Special Weather Statement | AKQ | Amelia, Hanover, Powhatan, City of Richmond | 66 min |
| Apr 30, 3:12 PM EDT | Special Weather Statement | AKQ | Caroline, Westmoreland | 48 min |
| Apr 30, 3:29 PM EDT | Areal Flood Warning | AKQ | Caroline, Hanover, King William, Louisa, New Kent | 6 hr |
| Apr 30, 3:30 PM EDT | Special Marine Warning | AKQ | 30 min | |
| Apr 30, 3:33 PM EDT | Severe Thunderstorm Warning | AKQ | James City, City of Newport News | 27 min |
| Apr 30, 4:02 PM EDT | Special Weather Statement | AKQ | Essex, Westmoreland | 58 min |
| Apr 30, 4:05 PM EDT | River Flood Warning | AKQ | Brunswick | 3 days |
| Apr 30, 4:36 PM EDT | Special Weather Statement | AKQ | York, City of Newport News | 24 min |
| Apr 30, 5:01 PM EDT | Areal Flood Advisory | AKQ | Gloucester, James City, Lancaster, Mathews, Middlesex, York | 3 hr |
| Apr 30, 5:11 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 49 min |
| Apr 30, 5:23 PM EDT | Special Weather Statement | AKQ | Gloucester, Middlesex | 37 min |
| Apr 30, 7:51 PM EDT | Coastal Flood Warning | AKQ | Northumberland, Westmoreland | 12 hr |
| Apr 30, 7:51 PM EDT | Coastal Flood Advisory | AKQ | Accomack, Lancaster, Middlesex, Northampton, Richmond, Surry and 1 more | 7 hr |
| Apr 29, 10:32 PM EDT | Special Weather Statement | AKQ | Bertie | 58 min |
| Apr 29, 11:31 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan | 59 min |
| Apr 30, 12:00 AM EDT | Special Weather Statement | AKQ | Bertie | 30 min |
| Apr 30, 12:16 AM EDT | Special Weather Statement | AKQ | Northampton | 29 min |
| Apr 30, 12:32 AM EDT | Special Weather Statement | AKQ | Northampton | 28 min |
| Apr 30, 4:22 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan | 38 min |
| Apr 30, 4:52 PM EDT | Special Weather Statement | AKQ | Chowan, Perquimans | 68 min |
| Apr 30, 5:35 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank, Perquimans | 55 min |
| Apr 30, 2:56 AM EDT | Coastal Flood Warning | AKQ | Dorchester, Somerset, Wicomico | 3 hr |
| Apr 30, 11:38 AM EDT | Coastal Flood Warning | AKQ | Dorchester, Somerset, Wicomico | 8 hr |
Nearby
River Flood Warnings in Virginia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.